Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 64, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 29, 2020, 4:40 AM EDT. It took effect at Aug 29, 2020, 8:00 AM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2020, 4:40 AM EDT (08:40 UTC)
- In effect from
- Aug 29, 2020, 8:00 AM EDT
- Expired
- Aug 30, 2020, 10:00 AM EDT
- In force
- 26 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
854 WHUS71 KCLE 290840 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 440 AM EDT Sat Aug 29 2020 LEZ146>149-291645- /O.NEW.KCLE.SC.Y.0064.200829T1200Z-200830T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 440 AM EDT Sat Aug 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...From 8 AM this morning to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
5 follow-up statements
268 WHUS71 KCLE 291357 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 957 AM EDT Sat Aug 29 2020 LEZ145-292200- /O.EXA.KCLE.SC.Y.0064.000000T0000Z-200830T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- 957 AM EDT Sat Aug 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West to northwest winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH. * WHEN...From 8 AM this morning to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146>149-292200- /O.CON.KCLE.SC.Y.0064.000000T0000Z-200830T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 957 AM EDT Sat Aug 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West to northwest winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...From 8 AM this morning to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
854 WHUS71 KCLE 292005 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 405 PM EDT Sat Aug 29 2020 LEZ145>149-300415- /O.EXT.KCLE.SC.Y.0064.000000T0000Z-200830T0800Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 405 PM EDT Sat Aug 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SUNDAY... * WHAT...West to northwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
669 WHUS71 KCLE 300140 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 940 PM EDT Sat Aug 29 2020 LEZ145>149-300945- /O.EXT.KCLE.SC.Y.0064.000000T0000Z-200830T1000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 940 PM EDT Sat Aug 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... * WHAT...Northwest winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 6 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
139 WHUS71 KCLE 300801 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 401 AM EDT Sun Aug 30 2020 LEZ145>149-301400- /O.EXT.KCLE.SC.Y.0064.000000T0000Z-200830T1400Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 401 AM EDT Sun Aug 30 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
390 WHUS71 KCLE 301351 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 951 AM EDT Sun Aug 30 2020 LEZ145>149-301500- /O.EXP.KCLE.SC.Y.0064.000000T0000Z-200830T1400Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 951 AM EDT Sun Aug 30 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Winds and waves will slowly decrease by late morning and midday today. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 10:13 PM EDT, 6 hours 27 minutes earlier.
Area forecast discussion, Aug 28, 10:13 PM EDT, 6 hours 27 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1013 PM EDT Fri Aug 28 2020 .SYNOPSIS... A stationary front associated with a developing low pressure over northwest Ohio is expected to transition into a warm front and begin moving northward overnight. The low pressure will force a cold front southeast across the area Saturday morning. High pressure will build in Saturday afternoon and remain over the area through Sunday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Current radar indicates that most of the showers have moved out of the area, with only a lingering patch of showers remaining over the southeastern portion of the CWA. Current surface analysis shows the approaching cold front near the Iowa/Illinois border. The threat for severe weather has diminished, however some lingering showers remain possible into the overnight hours. Temperatures across the areas are in the upper 60s to low 70s with dewpoints in the mid to upper 60s. The remainder of the forecast remains unchanged. Previous Discussion... Near term begins with ongoing widespread thunderstorms and showers across the area. Synoptically, a stationary boundary currently expands the shoreline of Lake Erie, as a low pressure system begins to develop over northwest Ohio. Ample moisture has moved its way into the region as a result of remnants of Laura approach the Ohio River Valley. Currently, 1500-2000 J/kg of MLCAPE exist over the area and are forecast to persist into the evening hours. This overall environment has created a ripe environment for showers and thunderstorms to persist into the evening. These storms do have the potential to be severe, with strong winds the highest threat, although hail cannot be ruled out. Another concern across the area is with heavy rainfall reoccurring over the same areas. PWATS across the area range from 1.8 to 2 inches. Multiple bands have already moved across the area and are continuing to progress, however the stationary front will be something to keep an eye on for the potential of storms to slow, and potentially stall over already saturated areas. As we move into the overnight hours, a low pressure system will begin to move to the northeast, dragging a cold front southeast across the area. This will bring another round of showers and thunderstorms across the area Saturday morning. Behind this front, a cooler and drier airmass will build in and bring nicer conditions to the area for the remainder of the forecast period. High temperatures on Saturday will be in the mid to upper 70s with noticeably less humid conditions. Overnight lows tonight will be in the low 70s and tomorrow night will be in the mid to upper 50s. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Fair weather is expected Sunday and Sunday night as high pressure builds across the region with low humidity. On Monday and Monday evening a weak short wave will pass to the south of the region and may spread a few showers into the region. The GFS model appears to be overdone and suffering from convective feedback as compared to the ECMWF. Will lower POPS some from the NBM. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Fair weather is expected Sunday and Sunday night as high pressure builds across the region with low humidity. On Monday and Monday evening a weak short wave will pass to the south of the region and may spread a few showers into the region. The GFS model appears to be overdone and suffering from convective feedback as compared to the ECMWF. Will lower POPS some from the NBM. && .AVIATION /00Z Saturday THROUGH Wednesday/... Widespread showers and scattered thunderstorms remain across the eastern two thirds of the area. Scattered MVFR, with isolated IFR, conditions are expected with the remaining showers. Some of the heaviest showers may reduce visibilities and have locally gusty winds up to 20 knots. Overnight, winds will be from the southwest at 10 knots ahead of the cold front approaching. The cold front will approach the western terminals near day break tomorrow bringing a chance of showers and thunderstorms back to the area, along with lower ceilings and gusty winds as cooler air filters in behind. Winds will shift to the northwest and be persistent at 10 knots with gusts up to 20 knots for the western TAF sites beginning near 15Z and persisting through this the end of this forecast period. Outlook...Non-VFR possible with showers and thunderstorms into Saturday. && .MARINE... Overnight weather across Lake Erie is complicated by the approach of the remnants of Laura and a cold front from the west. Several rounds of convection are expected with some increase in southwest winds ahead of the front. The front will reach the western edge of the lake by 12Z Saturday and sweep well east of the lake by 18Z. Winds will veer to the northwest after the frontal passage and increase to around 20 knots and a SCA will likely be needed. High pressure will build over the lake for Sunday and early Monday before moving off the New England coast Monday night and Tuesday. The pressure gradient will increase Wednesday as a cold front approaches the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell SHORT TERM...LaPlante LONG TERM...LaPlante AVIATION...Campbell MARINE...LaPlante
Hazardous weather outlook, Aug 28, 9:51 PM EDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 951 PM EDT Fri Aug 28 2020 LEZ061-142>149-162>169-OHZ003-006>008-013-014-017>023-027>033- 036>038-047-PAZ002-003-300200- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 951 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>012-089-PAZ001-300200- Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 951 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There will be a moderate to high risk for rip currents during the day Saturday in Erie and Lorain counties and possibly a high risk from Cuyahoga county east Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 28, 11:13 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1113 PM EDT FRI AUG 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN NORTON 41.03N 81.64W
08/28/2020 M4.20 INCH SUMMIT OH TRAINED SPOTTER
RAIN FELL BETWEEN NOON AND 11 PM.
&&
LOMBARDYLocal storm report, Aug 28, 11:15 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1115 PM EDT FRI AUG 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 1 SSE MANSFIELD 40.76N 82.52W
08/28/2020 M2.84 INCH RICHLAND OH TRAINED SPOTTER
&&
LOMBARDYSpecial weather statement, Aug 29, 2:55 AM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Cleveland OH
255 AM EDT Sat Aug 29 2020
OHZ006>008-290745-
Wood-Ottawa-Sandusky-
255 AM EDT Sat Aug 29 2020
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...NORTHWESTERN SANDUSKY
AND NORTHEASTERN WOOD COUNTIES...
At 254 AM EDT, a strong thunderstorm was located near Northwood, or 9
miles southeast of Toledo, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Port Clinton, Oregon, Rossford, Northwood, Oak Harbor, Genoa,
Woodville, Elmore, Walbridge, Millbury, Luckey, Lindsey, Rocky Ridge,
Clay Center, Williston and Stony Ridge.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4159 8359 4162 8357 4162 8316 4161 8309
4152 8298 4151 8299 4151 8297 4152 8295
4146 8299 4146 8304 4145 8304 4145 8300
4138 8305 4145 8360
TIME...MOT...LOC 0654Z 272DEG 29KT 4154 8349
SefcovicThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:55 AM EDT | Special Weather Statement | CLE | Ottawa | 50 min |
| Aug 29, 4:35 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 29 hr |
| Aug 29, 4:59 AM EDT | Special Weather Statement | CLE | Ashtabula, Lake | 31 min |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.